About Smoking Cessation Forum

Hosted by Terry (abquitsmking)

Formerly known as the About.com Smoking Cessation support forum, this community is open to all who are recovering from nicotine addiction.

  • 2050
    MEMBERS
  • 134288
    MESSAGES
  • 86
    POSTS TODAY

Discussions

Keep Calm and March On! 2016   Quit Buddies Unite

Started 4/3/16 by ModDee; 135259 views.
SueP (josep2001)

From: SueP (josep2001)

12/15/16

Hi Debbie -

on the December thread to UK Sue you wrote - "I was losing my hair in those first five months but once I started adding more vitamins and using protein powder daily it all paid off"

I have always had fine but thick hair but over the past 3 - months? have been loosing hair and my hair is getting very thin, especially on the sides. I mentioned it to my pcp last month and she said that is from stress and to take Biotin. I got some - did not know what does to get so got 600 mcg and I do take Centrum 50+, plus extra calcium, D3 and Magnesium.

I think it may have slowed down what is falling out but my stomach has been yuk(sour, gassy) (have a sensitive stomach) last few day - have taken it for a month and no dietary changes etc., so have stopped it for few day to see if help.The 600 mcg was the lowest dose Rite-Aid had and that is what pharmacist recommended. I first was taking it with dinner and stomach yuk in evening so switched to breakfast and all was OK until few days ago and now pretty much all the time. 

Any suggestion appreciated or do you think the loss will stop on own and regrow in.

Thanks..Sue quit 3/17/2016  star X 8

I found using B & D vitamins plus a multivitamin enough of a boost.  my hair started to get thicker in my second year quit. I started to use New Zealand whey protein powder twice daily after being a year quit as I started strength and weight training at the gym with a trainer so I could lose the 40 pounds I gained with quitting smoking. The exercise coupled with eating lots of protein and eating properly helped with my hair, skin, nails, digestive system (cut out milk completely) and finally the weight. My hair is now shiny and very healthy looking. In the beginning six months of my quit  I was losing lots of hair daily and it was dull and broke off easily. Quitting is tough on our bodies the older we are when we finally quit. I sure wish I would have quit long ago. The great thing about eating more protein is that it replenishes our muscles and repairs every cell in our body. I can see where it takes 7 or more years for us to undergo a complete cell transformation throughout our bodies. I am still seeing improvements. My nails are stronger than they have ever been and my skin has a healthy color to it too. I also bounce back much quicker when I get sick. The stress of Quitting is worth the stress! So keep on going as you will see the improvements soon. Keep up the great job!

"Quitting isn't for Sissies!" I quit poisoning myself Sept. 27, 2013

SueP (josep2001)

From: SueP (josep2001)

12/15/16

Thanks Debbie - 

I am lactose intolerant so only use lactaid milk on my cereal. 

So from what you wrote it was not until into year 2 of your quit that your hair started to grow back in? So have over another year left of this.

My stomach was doing ok until last few day - was taking one zantac(generic) a day with dinner - added morning one today. Doc had me cut back to one due to vertigo - he had me on 2 for gerd(reflux). And yes constipation has been an issue - using stool softener and prunes. My GI system has always been an issue and quitting has thrown it into a tizzy.

Thanks again - no gym or trainer where I am but am holding at 13-14 pounds added and plan to work on that next year.

Sue quit 3/17/2016  star X 8

My hair grew back - Correction after 1 & 1/2 years (in year 2). It does take time till your body totally de-stresses from the quit and at that time your body just starts working properly without issues. Hang in there all the issues really will get better and you will lose the weight too. 

"Quitting isn't for Sissies!" I quit poisoning myself Sept. 27, 2013

SueP (josep2001)

From: SueP (josep2001)

12/15/16

OK, thanks, so by next fall or so I should be doing better - seems like forever from now. I know everyone is different but it helps to know my hair will improve.

Will try the biotin again after Christmas. Just wish I did not have such a sensitive stomach - does not take much to upset it ans something has and I want it to be OK for Christmas so will hold off on it (Biotin) and see if improves. Just keep burping with sour stomach.

Thanks again,

Take care...Sue quit 3/17/2016  star X 8

free_janet

From: free_janet

12/15/16

Sue (josep2001) said:

Just wanted to let you know that I am in a rough spell right now - since dinnertime last evening all I have thought about is wanting to smoke. It is constant. Was gone this morning when I got up but is trying to sneak back in again.  I know I can't/won't (I hope) smoke but knowing that does not help the desire/crave go away. I do not want to wake up the beast. I am trying to stay busy, doing a couple of things at the same time, but it still lingers in my brain. Very frustrating. I know in the 8 - 11 months to expect weird things but do hope this passes before too long.

Oh no, that's terrible and so sorry, Sue!  The first thing that I try to do is change the inner dialogue, which sometimes helps me in combating those difficult craves.  I know this is hard, but "hope not to smoke" is not in your vocabulary anymore.  Tell yourself that you WILL NOT smoke in any type of situation- stressful or non-stressful.  You will RIDE OUT the storm and the beast has NO POWER over you.  By eliminating the choices, I'm basically reaffirming my commitment to remain a nonsmoker; there are no other alternatives and I refuse to participate in the mind games.  I find it helps some in most situations.  Staying busy is also a GREAT idea too.  I hope you're feeling better.

Hugs,

Janet

  • Edited December 15, 2016 12:15 pm  by  free_janet
free_janet

From: free_janet

12/15/16

Hi Sue, 

As far as the gerd, I have found that raising the head of the bed does wonders for some people.  My sister had to use concrete blocks before purchasing an adjustable bed.  Stress can really aggravate it, and certain medications and foods (like coffee, spices, alcohol) can cause terrible flare-ups, so diet is important and it's important not to eat or drink certain foods/ beverages late at night.  

I also had some hair thinning around the 6th/ 7th month, which grew back later.  

Take care,

Janet

SueP (josep2001)

From: SueP (josep2001)

12/15/16

Yes Janet - it went away as suddenly as it came - was weird. 

I know I have to stay positive and push on. It is easy to say that "I will not smoke" is not in my vocabulary anymore and believe that but when I wrote that  \had to add the I hope knowing I was not going to smoke but could not lie to myself as never is a long long time. Hope that makes sense.

I will not feed that beast and I stay busy. I can not even sit an watch tv without doing something on my ipad. I can not sit still - never have been able to  - they used to call me the "energizer bunny". 

Hope you have a good day.

Sue quit 3/17/2016  star X 8

SueP (josep2001)

From: SueP (josep2001)

12/15/16

Thanks Janet - I thought of the blocks but it is even when I am up I am constantly burping which is unusual for me - no change in diet, only thing different is the Biotin I got for hair, so figured would stop it and see if something in it. The only other thing is my sister-in-law gave me some generic tylenol - different brand then I usually use. I know I have trouble with fillers in some generics (even on prescription meds), so got out a bottle of my regular generic tylenol. If clears up will wait until after the holidays and try one for awhile and try the other. The tylenol is the most recent one changed so may be the problem.

Thanks for the info on the hair - I had tried google and found nothing of value. Mine has probably been since around 6 months or so and recently does not seem to be as much, but that I thought was from the biotin. So maybe will just hope it comes back. Do not have good hair genes anyway. Mine has always been fins but was think. Father almost bald when died and my mothers was so thin you could easily see her scalp, but hers was always on the thin side. Oh well, it is what it is, I am not a vain person, just figured if taking another vitamin would fix it why not.  I had thought my thyroid levels (on meds for hypothyroidism after I-131 radioactive treatment in 1980 for severe hyperthyroidism). But levels good as of last month, if TSH goes any lower pcp will be lowering my dose of Synthroid (one of the ones I can not take the generic) Generic can get for under $5 and I have to pay over $95 for 90 day supply.

Thank you again for your words of wisdom and I am marching onward in my journey to freedom.

Sue quit 3/17/2016  star X 8

lm2015

From: lm2015

12/15/16

Debbie,

Curious, what caused the hair loss?  I've never heard of that from anyone before.  Mine is fine, but if it was me, I'd be petrified.  I always take vitamins.  Just Centrum (the multi for adults 50 +) and vitamin b complex.  Have done those for years. 

Sue, did your PCP tell you what was causing this?

Laura

TOP